New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gaz
Regular Member


Date Joined Feb 2004
Total Posts : 130
   Posted 11/22/2006 8:05 AM (GMT -7)   
things are very bad i am not high very depressed seen my doc yesterday we had a good talk he had 2 options for me try add a  anti pychotic to my lithium and lamical or come of lithium and try sodium valporate i ageed with the sodium valporate but changed my mind dont see him until next tuesday i have to see him every week to moniter me,trying to see him on friday thought about this a lot but i want to slowly come off my meds been on them since i was 15 now 30 i want to talk to him before i make a descion i would like to know what could happen without meds thanks long post gaz. 

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 11/22/2006 12:30 PM (GMT -7)   
Hi Gaz,
 
Keep the good communications open between you and your pdoc. You sound like you're headed in the right direction with your doc making some options for you. Get to see him soon and tell him your concerns. You can also tell him that you want to stop all your meds but I bet he will tell you how dangerous that can be.
 
Continue to be open with him and give the new cocktail time to work. I don't think managing this illness without some type of meds is possible. Sorry for you to hear that.
 
Smile though...it sounds like you're making progress.
 
Sincerely, ~Sukay~*

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 11/22/2006 1:34 PM (GMT -7)   
Hi Gaz,

Sukay is absolutely right: you need to discuss all this with your pdoc. -- Sometimes choices are given to us without proper time to think and without enough time to mull the information over and ask questions; sounds like that's where your doubts are coming from. Well, you pdoc has you under close observation for a reason and I have no doubt at all that, if you call his/her office, you will be able to talk through your concerns together.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


LadyDragonfly
Regular Member


Date Joined Nov 2006
Total Posts : 215
   Posted 11/22/2006 9:37 PM (GMT -7)   
I guess I am confused here. Lamictal is an anticonvulsant often used for a seizure disorder. Lithium is lithium and it doesn't really have a classification. Sodium valproate is another anticonvulsant. Valproaic acid is also known as Depakote, another anticonvulsant, though not the same was sodium valproate. They are likely related though as Trileptal and Tegretol are just different formations of the same chemical (oxcarbazapine and carbazapine respectively). I suppose I'd want to know why you want to change things, i.e. things aren't working, you want tighter drug control of moods, you have other health issues that requires you change this, etc.

If it ain't broke, don't fix it. Messing with bipolar meds is tricking business.
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Only on occasional Indocin and Naprosyn. Lupus with significant balance difficulties and frequent falls (getting over a recent concussion). Vegan and loving it!


gaz
Regular Member


Date Joined Feb 2004
Total Posts : 130
   Posted 11/23/2006 4:34 PM (GMT -7)   
lady dragonfly to answer your question been on lots of meds nothing worked so i am going to  try to fight this illness med free.

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 11/23/2006 7:44 PM (GMT -7)   
Hi gaz,
 
So, I am med free as of Oct 27th...almost a month!  I've been on meds for 6 years.  And with no meds, it's not going well.  My first advice, and I am sure you know this but it is SO important...Go off slowly with your doc's instructions only!  And gaz, honestly the only way you will know what is right (meds no meds) is for you to experience both (being on meds and being off of them).
 
Here is what I believe now.  Since off meds my disease is not less, AT ALL.  It's still with me every single day.  The only difference, is that I don't feel ill with the side effects.  I still feel the physical effects when I am depressed or have panic attacks (fatigue, no energy, dizzy, weak etc) but day to day (off meds) I don't feel like I need to be in the hospital with a nurse and an IV.  Those med "cocktails" as they like to call them, I feel were killing me. 
 
Being off meds I think is something that will be very short lived for me.  I am sure it will only be a matter of time before I try something else.  But for right now, this is what I need.  It seems there is no answer.
 
In my BP support group we had a pharmacist talk to us about all of this medication and his message was clear.  This illness basically needs to be treated w/meds, but it is all about getting, quote "the right dose, the right combination, at the right time...".  That just seems to impossible to me.
 
No matter what, do what you need to do to take care of yourself, and always see your pdoc...
 
Hope that helps.  Oh!  One more thing, if you are going off meds, definitely learn and develop your coping skills for this illness, that is what I am trying to do. 
 
Hugs and all that,
Mogs

wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 11/24/2006 6:20 AM (GMT -7)   
gaz,
 
as your friend i'll say that i think you're making a mistake by going off your meds.  also as your friend, i'll say that i'll do anything and everything to help you, virtual as i may be.  i wish you luck in trying this.
 
and, as was said before, if you decide to do this, wean youreslf off the meds slowly and with you pdoc's help.
 
warren

CapninHapnin
Regular Member


Date Joined Sep 2006
Total Posts : 285
   Posted 11/24/2006 7:59 AM (GMT -7)   
Hi Gaz

We have all been med free at one time, and that was before we were diagnosed. Was the time prior to your 15th year preferable? Without the meds, is it a possibility you could return to the trauma you had prior to when you were 15 and first started on the meds?

I have no judgement about your decision, just concern for you. If your meds were causing a side effect besides your depression, it may be an easier choice to wean off what you are on. But it is important you try another med. Fifteen years is a very long time to be trying to find the right mix. I can't even imagine your frustration as I have only been on this med merry-go-round for 3 years. But medication is constantly improving. Although you have been giving it a chance for what seems too long. Stay with it. You are worth it.

I may experience the same frustration as you when I reach my 15 year anniversary. Your experience bring tears to my eyes.

I am praying for you, my friend.

Cap
I want "I wish I had one more day to spend at the office" on my tombstone.

I used to be crazy, but now I have enough money to be called eccentric.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:42 AM (GMT -7)
There are a total of 2,735,267 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
288 Guest(s), 10 Registered Member(s) are currently online.  Details
rollout, paul hutchins, summer16, Loutucky, Huddie, soynomore, Traveler, sam12, haggis, kaneben66


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer